advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From North Carolina, USA:

Can one develop resistance to long acting insulin (NPH)? My morning blood sugars are high. During the day when I take Humalog, they are more stable. Increasing the night time shot does not seem to help.

Answer:

Not at all. I think what you observe (called the dawn phenomenon) is quite common due to relatively low doses of insulin over the first part of the nighttime secondary to the short half-life of the supper dose of lispro insulin [Humalog® brand].

It sounds as you should first check whether:

  1. The NPH is injected at a sufficient dose and at bedtime;

  2. The 3:00 A.M. blood sugar is okay, to be sure that you avoid the Somogyi Effect

and then adjust your regimen accordingly, under the supervision of your diabetes team.

MS

DTQ-19990305174336
Original posting 9 Jun 1999
Posted to Hyperglycemia and DKA

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.